MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH, INTRAVASCULAR CATHETER 20 GX1.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS ACCUCATH, INTRAVASCULAR CATHETER 20 GX1.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number AC0201250
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device is being retained by the reporting facility.A lot history review (lhr) of recr1226 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Clinical specialist states she was assisting a nurse insert an accu cath.She states the nurse was unable to place the catheter due to resistance.Upon removing the catheter they noted the curl on the tip of the guidewire was missing.(b)(6) discussed placement technique.The facility called and stated that the fragment of the wire broken off and remained in the patient.The patient had to have the fragment removed by a surgeon in the ir department.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation, as the device is being retained by the reporting facility.A lot history review (lhr) of recr1226 showed no other similar product complaint(s) from this lot number.(b)(4).
 
Event or Problem Description
Clinical specialist states she was assisting a nurse insert an accucath.She states the nurse was unable to place the catheter due to resistance.Upon removing the catheter they noted the curl on the tip of the guidewire was missing.Ms&s discussed placement technique.The facility called and stated that the fragment of the wire broken off and remained in the patient.The patient had to have the fragment removed by a surgeon in the ir department.09/11/2018 per medwatch: attempted to insert a 20g x 1.25 inch accucath into left lower cephalic vein and was unsuccessful.After activating the safety feature, the coil tip guidewire was examined.Coil of the guidewire was not present.Inspected the insertion site and a bump was noted at the site.It appeared to be the coil of the tip.Surgical was consulted and removed the coiled tip from the left lower forearm.

Brand Name
ACCUCATH, INTRAVASCULAR CATHETER 20 GX1.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7813748
Report Number3006260740-2018-02222
Device Sequence Number182565
Product Code FOZ
UDI-Device Identifier00801741110917
UDI-Public(01)00801741110917
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2018
Report Date (Section F) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAC0201250
Device Catalogue NumberAC0201250
Device Lot NumberRECR1226
Was Device Available for Evaluation? No
Event Location Hospital
Date Report to Manufacturer09/10/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;